View Single Post
Old 06-19-2012, 11:37 PM   #6
TinoRock TinoRock is offline
Inactive
(female)
 
Join Date: May 2012
Posts: 89
TinoRock HB UserTinoRock HB UserTinoRock HB UserTinoRock HB UserTinoRock HB UserTinoRock HB UserTinoRock HB User
Re: Bipolar Meds and Weight Gain

Hi everyone! What a bad side-effect med-related weight gain can be! I tried Topomax about ten years ago, and I had heard so much talk about how it makes a person lose weight, that I got the impression weight-loss was to be expected. The package insert given to me by the pharmacist showed that approx one-third of patients on Topomax actually lose weight. The average amount of weight lost was not that impressive, so I didn't know what all the hoopla was all about. The side-effects were too much for me, so I stopped taking it.
In terms of Seroquel, I've been taking it for 12 yrs. without significant weight gain. I think I got lucky(?). While the dosage of anti-psychotic drugs is contigent upon why you are taking it in the first place, I've gone as low as 25mg for extended periods, mostly to help me sleep. Percentage-wise, it sounds like a nice, big cut to go from 50-100mg to 25mg, but I'm guessing that if you actually gain weight at 50-100mg, (already a low dose), the weight reaction at 25mg is sort of anyone's guess. Best wishes.

 
The Following User Says Thank You to TinoRock For This Useful Post:
Ginger2505 (06-24-2012)